Alert archive / Maryland / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 113, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 20, 2015, 7:40 PM EDT for Loudoun County, Virginia; 4 counties in Maryland. It was in force for 35 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 7:40 PM EDT (23:40 UTC)
- Expired
- Jun 20, 2015, 8:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Carroll County, MD, Frederick County, MD, Montgomery County, MD, Washington County, MD, Loudoun County, VA
The radar
The Sterling radar (KLWX), 53 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:44 PM EDT | TSTM WND DMG | 1 N Chewsville, MD | A TREE WAS REPORTED DOWN ON ROUTE 62 NEAR OLD FORGE ROAD. |
| Jun 20, 7:44 PM EDT | TSTM WND DMG | Point Of Rocks, MD | A TREE WAS REPORTED DOWN IN THE 1700 BLOCK OF BALLENGER CREEK PIKE. |
| Jun 20, 7:46 PM EDT | TSTM WND DMG | 1 W Ballenger Creek, MD | 5 INCH DIAMETER TREE KNOCKED DOWN AND SEVERAL DOZEN 3 INCH BRANCHES SCATTERED ABOUT THE GROUND |
| Jun 20, 7:46 PM EDT | TSTM WND DMG | 1 Wsw Buckeystown, MD | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF NEW DESIGN ROAD AND MANOR WOODS ROAD. |
| Jun 20, 7:54 PM EDT | TSTM WND DMG | Point Of Rocks, MD | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF BALLENGER CREEK PIKE AND SOUTH RENN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:23 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855 WUUS51 KLWX 202340 SVRLWX MDC013-021-031-043-VAC107-210015- /O.NEW.KLWX.SV.W.0113.150620T2340Z-150621T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 740 PM EDT SAT JUN 20 2015 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MARYLAND... FREDERICK COUNTY IN NORTH CENTRAL MARYLAND... NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND... EASTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND... CENTRAL LOUDOUN COUNTY IN NORTHERN VIRGINIA... * UNTIL 815 PM EDT * AT 740 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR PARAMOUNT-LONG MEADOW TO NEAR BRAMBLETON...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... FREDERICK...GAITHERSBURG...LEESBURG...HAGERSTOWN...THURMONT... POOLESVILLE...EMMITSBURG...GERMANTOWN...BROADLANDS...HARRY GROVE STADIUM...LANSDOWNE...BRUNSWICK...WALKERSVILLE...BOONSBORO... SMITHSBURG...NEW MARKET...BOYDS...MOUNT LENA...CLOVER HILL AND WOLFSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3972 7731 3910 7724 3899 7760 3972 7771 TIME...MOT...LOC 2340Z 265DEG 30KT 3972 7765 3900 7757 $$ LEE
1 follow-up statement
999
WWUS51 KLWX 210001
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
801 PM EDT SAT JUN 20 2015
MDC013-021-031-043-VAC107-210015-
/O.CON.KLWX.SV.W.0113.000000T0000Z-150621T0015Z/
CARROLL MD-FREDERICK MD-MONTGOMERY MD-WASHINGTON MD-LOUDOUN VA-
801 PM EDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN CARROLL...FREDERICK...NORTHWESTERN MONTGOMERY...
NORTHEASTERN WASHINGTON AND NORTHEASTERN LOUDOUN COUNTIES...
AT 801 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WAYNE
HEIGHTS TO NEAR HARRY GROVE STADIUM TO LOWES ISLAND...MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
FREDERICK...GAITHERSBURG...THURMONT...POOLESVILLE...EMMITSBURG...
GERMANTOWN...HARRY GROVE STADIUM...WALKERSVILLE...SMITHSBURG...NEW
MARKET...BOYDS...CLOVER HILL...WOLFSVILLE...LINGANORE-BARTONSVILLE...
BALLENGER CREEK...DISCOVERY-SPRING GARDEN...COUNTRYSIDE...BRADDOCK
HEIGHTS...NORTH POTOMAC AND MOUNT AETNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3904 7742 3940 7752 3972 7765 3972 7731
3910 7724
TIME...MOT...LOC 0001Z 264DEG 35KT 3971 7758 3941 7746 3907 7739
$$
LFRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:18 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 20, 3:18 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT SAT JUN 20 2015
.SYNOPSIS...
REMNANTS OF TROPICAL CYCLONE BILL WILL TRACK EAST ACROSS THE AREA
TONIGHT. A COLD FRONT APPROACHES FROM THE WEST SUNDAY...MOVING
THROUGH SUNDAY NIGHT BEFORE STALLING ON MONDAY. THE REMAINDER OF
THE WEEK WILL BE UNSETTLED AT TIMES AS DISTURBANCES INTERACT WITH
A WARM AND HUMID AIRMASS.
&&
.NEAR TERM /THROUGH SUNDAY/...
MULTIPLE HAZARD WEATHER SITUATION THROUGH THIS EVENING AS REMNANTS
OF TROPICAL CYCLONE BILL APPROACH. SEVERE THUNDERSTORM AND FLASH
FLOOD WATCHES IN EFFECT. THE SEVERE WEATHER THREAT WILL PEAK FROM
LATE AFTERNOON THROUGH MID EVENING...WITH POSSIBLE FLOODING ISSUES
LINGERING OVERNIGHT DEPENDING ON EVOLUTION OF RAINFALL.
BREAK IN CLOUDS NOW OCCURRING ACROSS THE ENTIRE AREA AND INSTBY IS
INCREASING. SHEAR THROUGHOUT THE ATMOSPHERE WILL INCREASE AS THE
SYSTEM APPROACHES...AND A SOUTHERLY LLJ WILL DEVELOP THIS EVENING.
IT IS IMPORTANT TO POINT OUT THAT WHILE CURRENTLY A SEVERE WATCH HAS
BEEN ISSUED...THE TORNADO THREAT IS NON-ZERO. TWO AREAS OF CONCERN -
ONE ALONG A STALLED BOUNDARY NEAR THE MD/PA BORDER...AND THE SECOND
AS LOW LEVEL WINDS POSSIBLY BACK A BIT THIS EVENING. IN
COLLABORATION WITH SPC AND NEIGHBORING OFFICES...WILL MONITOR FOR
POTENTIAL TO CHANGE TO A TORNADO WATCH FOR PARTS OF THE AREA IF
NEEDED. ANY HAIL THREAT WOULD LIKELY BE EARLIER WITH GREATER
INSTBY...THEN WBZ HEIGHTS REALLY RISE AS CIRCULATION CENTER
APPROACHES.
SAID TROPICAL AIRMASS WILL RESULT IN HEAVY RAIN RATES. THE
DEFORMATION AXIS WILL LIKELY SET UP NORTH OF THE AREA...BUT WE WILL
BE ABLE TO REALIZE ABUNDANT MOISTURE AT THE NOSE OF LLJ AND POSSIBLE
TRAINING STORMS WHICH COULD RESULT IN FLASH FLOODING. THE NORTHERN
TIER OF THE AREA MAY BE MOST SUSCEPTIBLE TO THIS. SHOULD SEE A
DECREASE IN STORM ACTIVITY AFTER MIDNIGHT AS THE LOW PASSES TO EAST.
FOR SUNDAY...HEIGHT RISES BEHIND THE LOW MAY RESULT IN A MOSTLY DRY
DAY. HOWEVER A COLD FRONT WILL BE APPROACHING FROM THE NW. SOME
STORMS MAY APPROACH NORTHERN AND WESTERN AREAS DURING THE AFTERNOON
AND NOT OUT OF THE QUESTION THESE COULD BE STRONG...BUT THAT MAY BE
MORE OF AN EVENING ISSUE. MAY SEE A FAIR AMOUNT OF SUN...WHICH WILL
RESULT IN HOT TEMPS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
UPPER LEVEL ENERGY MOVING EAST ACROSS THE GREAT LAKES WILL PUSH A
COOL FRONT SOUTH AND EAST OF OUR FORECAST REGION SUNDAY NIGHT. THERE
REMAINS A SLIGHT CHANCE FOR SHOWERS OR A THUNDERSTORM WITH THE
BETTER POSSIBILITY IN THE WEST AND NORTHERN AREAS. LOWS SUNDAY NIGHT
WILL BE A FEW DEGREES ABOVE NORMAL.
HIGH PRESSURE IN THE WEST WILL NOSE EASTWARD BEHIND THE STALLING
COOL FRONT IN SOUTHERN VIRGINIA MONDAY. HIGHS WILL BE A FEW DEGREES
ABOVE NORMAL WITH A LIGHT WEST TO NORTHWEST WIND. THERE IS A CHANCE
OF SHOWERS OR A THUNDERSTORM...MAINLY IN THE AFTERNOON AND IN THE
VIRGINIA PIEDMONT AND CENTRAL SHENANDOAH VALLEY.
THE STALLED FRONT WILL CREEP NORTHWARD MONDAY NIGHT...KEEPING A
SLIGHT CHANCE OF SHOWERS OR PERHAPS A THUNDERSTORM IN PARTS OF THE
REGION. LOWS MONDAY NIGHT WILL BE A FEW DEGREES COOLER WITH LIGHT
NORTHWEST WINDS BECOMING MORE SOUTHWESTERLY AS THE WARM FRONT MOVES
NORTH.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUE BEGINS WITH QUASI-ZONAL FLOW PATTERN AT MID- AND UPPER-LEVELS
AND GRADIENT IN BELT OF STRONGER W NORTHWESTERLIES BISECTING CWA.
WEST COAST RIDGE/EAST COAST TROUGH DEVELOPS THROUGH THE
EXTENDED...KEEPING CWA IN NORTHWESTERLY FLOW ALOFT AS COMPACT WEAK
IMPULSES EMBEDDED IN THE FLOW TRACK ACROSS OUR REGION.
TUE LOOKS TO BE VERY HOT...WITH DOWNSLOPING WESTERLY FLOW. 850 MB
TEMPS AOA 20C...WHICH WILL LIKELY TRANSLATE TO SFC TEMPS AT LEAST IN
THE M/U 90S. STILL SOME MODEL UNCERTAINTY WITH REGARDS TO LOW-LEVEL
MOISTURE...WITH SOME GUIDANCE SUGGESTING TDS IN U60S/L70S AND OTHERS
INDICATING L/M60S. FOR NOW...SETTLED WITH A BLEND...WITH HIGH TEMPS
IN M90S AND TDS U60S. REGARDLESS...HEAT INDICES GENERALLY AOA 100F.
WHILE MODELS BEGIN TO DIVERGE AFTER DAY 4...OVERALL PATTERN SUGGESTS
TEMPS WILL BE CLOSER TO SEASONAL NORMS (HIGHS IN 80S...LOWS IN
M/U60S)...WITH A SLIGHT COOLING TREND TOWARD WEEKS END. DIURNAL TSTM
CHANCES WILL CONTINUE NEARLY EACH DAY IN WARM AND HUMID AIRMASS.
EXCEPTION TO DIURNAL STORMS WOULD BE TSTM COMPLEXES THAT FORM TO OUR
WEST AND MOVE OVER OUR AREA DURING THE OVERNIGHT IN NW FLOW.
INTENSITY OF ANY TSTMS WILL DEPEND ON TIMING AND JUXTAPOSITION OF
INSTABILITY WITH WIND FIELD...THINGS THAT ARE TOO DIFFICULT TO
DISCERN THIS FAR OUT. HOWEVER...WE ARE IN OUR CLIMO PEAK SVR
SEASON...AND WIND FIELD REMAINS MODERATE THROUGH THE WEEK...SO WILL
NEED TO MONITOR.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS LIKELY AT MOST OF THE TERMINALS THROUGH THE AFTERNOON.
AND THUNDERSTORM DEVELOPMENT WILL BE SCATTERED...WITH HIGHEST
COVERAGE WEST OF BLUE RIDGE. WIDESPREAD THUNDERSTORM COVERAGE IS
EXPECTED THIS EVENING...HOWEVER AVIATION IMPACTS WILL LIKELY BE
BRIEFER AND MORE UNCERTAIN. HAVE A PERIOD OF MVFR CONDITIONS...BUT
IFR IS POSSIBLE AT TIMES. STRONG WIND GUSTS ALSO POSSIBLE. QUESTIONABLE
HOW LOW CIGS MAY DROP LATER TONIGHT. VFR CONDITIONS RETURN SUNDAY
MORNING AND SHOULD CONTINUE THROUGH THE DAY. ANY STORMS WILL
LIKELY STAY NW OF THE TERMINALS.
MVFR CONDITIONS WILL BE POSSIBLE WITH ANY SHOWER OR THUNDERSTORM
ACTIVITY SUNDAY NIGHT...PRIMARILY NEAR MRB...MTN...AND BWI.
ELSEWHERE WILL HAVE VFR CONDITIONS. VFR CONDITIONS MONDAY WITH
HIGH PRESSURE IN CONTROL. A STRAY SHOWER OR AFTERNOON THUNDERSTORM
NEAR CHO TERMINAL MAY CREATE MVFR CONDITIONS. VFR CONDITIONS
MAINLY MONDAY NIGHT AT ALL TERMINALS.
VFR CONDITIONS EXPECTED TUE-THU...EXCEPT IN ISO TSTMS WHERE SUB-VFR
CONDS ARE POSSIBLE.
&&
.MARINE...
SOUTHERLY OR SE WIND GUSTS WILL BEGIN INCREASING ACROSS THE WATERS
THIS AFTERNOON INTO EVENING AHEAD OF REMNANTS OF TROPICAL CYCLONE
BILL. ONLY HEADLINE CHANGE WAS TO EXTEND THE SCA ONE ZONE FARTHER UP
THE BAY AND ATTACHED ESTUARIES. A BIGGER CONCERN FROM LATE
AFTERNOON THROUGH TONIGHT WILL BE THUNDERSTORMS AND HEAVY RAIN. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT AND SMW/S WILL BE LIKELY.
PRECIP ENDS EARLY SUNDAY MORNING...WITH WINDS BECOMING WESTERLY AND
EVENTUALLY FALLING BELOW SCA VALUES.
NO MARINE HAZARDS EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT.
WINDS COULD BRIEFLY APPROACH SCA CRITERIA IN SOUTHWESTERLY FLOW TUE.
NO HAZARDS EXPECTED WED-THU...EXCEPT IN ISO TSTM ACTIVITY.
&&
.TIDES/COASTAL FLOODING...
WATER LVLS RUNNING PRETTY CLOSE TO ASTRO NORMALS ATTM. NO ISSUES
ANTICIPATED TONIGHT...ALTHOUGH LVLS WILL START TO INCREASE IN SLY
FLOW AHEAD OF THE REMNANTS OF BILL. THESE WINDS WILL BE RAMPING UP
TONIGHT. THE NEARING LOW AND THE SLY FLOW AHEAD OF IT MAY BE
ENOUGH TO DRAW WATER INTO THE ESTUARY.
ONE SITE THAT HAS BEST CHANCE TO EXCEED MINOR CRITERIA ATTM IS
ANNAPOLIS... AND BELIEVE THAT WL BE ON THE ORDER OF A FEW INCHES.
BALTIMORE SHOULD EXCEED CAUTION STAGE...AND NORTH BEACH SHOULD
COME CLOSE AS WELL. HOWEVER VIGILANCE SHOULD BE EMPLOYED
EVERYWHERE ON THE WESTERN SHORE OF THE BAY SUNDAY MORNING AS THIS
IS A FLUID FORECAST.
FORECAST GUIDANCE ON THE UPPER TIDAL POTOMAC SUGGESTS NO ISSUES
ANTICIPATED ATTM. AGAIN...WL CONTINUE TO MONITOR.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR MDZ004>006-011-013-014-503>508.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MDZ003-501-502.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ025>027-029-030-
503-504-507-508.
FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR VAZ039-040-051>054-501-502-505-506.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR VAZ028-031.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ055-501-502-505-
506.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR WVZ050>053-503-
504.
MARINE...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR ANZ535-538.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
SUNDAY FOR ANZ531-532-538>541.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR ANZ533-542.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ534-537-543.
&&
SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...KLW
LONG TERM...MSE
AVIATION...ADS/MSE/KLW
MARINE...ADS/MSE/KLW
TIDES/COASTAL FLOODING...HTS/ADSHazardous weather outlook, Jun 20, 5:13 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 513 PM EDT SAT JUN 20 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-211115- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 513 PM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA UNTIL 11 PM. THE MAIN THREAT IS DAMAGING WINDS. THERE ARE ALSO THREATS FOR LARGE HAIL AND THE THREAT FOR TORNADOES WILL INCREASE THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH TONIGHT FOR THE AREA EXCEPT SOUTHERN MARYLAND. PLEASE REFER TO FLOOD MESSAGE FFALWX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLASH FLOOD WATCH CONTINUES INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN ACTIVATED. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-211115- WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE- GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER- SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND- WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 513 PM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA UNTIL 11 PM EDT. THERE ARE ALSO THREATS FOR LARGE HAIL AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. PLEASE REFER TO FLOOD MESSAGE FFALWX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN ACTIVATED.
In the hours before
Local storm report, Jun 20, 6:02 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
602 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG MOOREFIELD 39.07N 78.97W
06/20/2015 HARDY WV 911 CALL CENTER
METAL ROAD SIGN BLOWN INTO MIDDLE OF NORTH MAIN STREET
&&
EVENT NUMBER LWX1500344
KLWLocal storm report, Jun 20, 6:04 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG MOOREFIELD 39.07N 78.97W
06/20/2015 HARDY WV 911 CALL CENTER
TOP HALF OF AN APPLE TREE SNAPPED OFF NEAR RESIDENCE
&&
EVENT NUMBER LWX1500345
KLWLocal storm report, Jun 20, 6:42 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
642 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 WNW AUGUSTA 39.30N 78.65W
06/20/2015 HAMPSHIRE WV 911 CALL CENTER
TWO TREES DOWN ALONG U.S. 50 NEAR DOLAN DR
&&
EVENT NUMBER LWX1500346
KLWLocal storm report, Jun 20, 7:04 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
704 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG BLUEMONT 39.11N 77.83W
06/20/2015 LOUDOUN VA 911 CALL CENTER
LARGE TREE DOWN AT CLAYTON HALL RD AND ROUTE 7.
&&
EVENT NUMBER LWX1500347
JACKSONLocal storm report, Jun 20, 7:28 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
728 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 NE NATIONAL ZOO 38.94N 77.04W
06/20/2015 E0.75 INCH DISTRICT OF COLUMB DC TRAINED SPOTTER
&&
EVENT NUMBER LWX1500348
JACKSONSpecial weather statement, Jun 20, 7:38 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 738 PM EDT SAT JUN 20 2015 ANZ535-536-DCZ001-MDZ004-005-013-016-503>506-VAZ052>055-506- 210045- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- DISTRICT OF COLUMBIA-FREDERICK-CARROLL-PRINCE GEORGES-CHARLES- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-EASTERN LOUDOUN- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK... BALLENGER CREEK...ELDERSBURG...WESTMINSTER...BOWIE... SUITLAND-SILVER HILL...CLINTON...COLLEGE PARK...GREENBELT... LAUREL...CAMP SPRINGS...ST. CHARLES...WALDORF...GERMANTOWN... DAMASCUS...BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING... LISBON...COLUMBIA...ELLICOTT CITY...DALE CITY...MANASSAS... WOODBRIDGE...LAKE RIDGE...MONTCLAIR...RESTON...HERNDON... ANNANDALE...CENTREVILLE...CHANTILLY...MCLEAN...FRANCONIA... ARLINGTON...ALEXANDRIA...FALMOUTH...LEESBURG...ASHBURN...STERLING 738 PM EDT SAT JUN 20 2015 ...POTENT LINE OF THUNDERSTORMS TO CROSS THE GREATER WASHINGTON DC METRO ARE OVER NEXT HOUR... A THUNDERSTORM SQUALL LINE CURRENTLY EXTENDING SOUTH FROM DULLES AIRPORT TO SOUTHERN FAUQUIER COUNTY WILL CONTINUE TO MOVE NORTHEAST ACROSS THE GREATER WASHINGTON DC METRO AREA THROUGH 9PM. PROLIFIC LIGHTNING AND PARTICULARLY HEAVY RAIN IS OCCURING WITH THESE STORMS AS WELL AS WIDESPREAD DAMAGING WINDS AROUND 60MPH. IN ADDITION... BRIEF TORNADOES ARE ANTICIATED WITH THIS LINE. PLEASE PAY ATTENTION TO SEVERE THUNDERSTORM AND POTENTIAL TORNADO WARNINGS. JACKSON
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:10 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jun 20, 4:07 PM EDT | Special Marine Warning | LWX | 113 min | |
| Jun 20, 4:54 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Madison, Rappahannock, Warren | 36 min |
| Jun 20, 4:57 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 33 min |
| Jun 20, 5:48 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson, City of Charlottesville | 42 min |
| Jun 20, 5:57 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, City of Winchester | 33 min |
| Jun 20, 6:11 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church | 34 min |
| Jun 20, 6:14 PM EDT | Special Marine Warning | LWX | 46 min | |
| Jun 20, 6:30 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 30 min |
| Jun 20, 7:00 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 30 min |
| Jun 20, 7:05 PM EDT | Tornado Warning | LWX | Fauquier, Loudoun, Prince William | 25 min |
| Jun 20, 7:11 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax | 34 min |
| Jun 20, 7:14 PM EDT | Special Marine Warning | LWX | 16 min | |
| Jun 20, 7:21 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fairfax, Fauquier, Loudoun, Prince William, Spotsylvania and 3 more | 39 min |
| Jun 20, 7:29 PM EDT | Special Marine Warning | LWX | 91 min | |
| Jun 20, 7:32 PM EDT | Tornado Warning | LWX | Fairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 28 min |
| Jun 20, 7:35 PM EDT | Tornado Warning | LWX | Loudoun | 25 min |
| Jun 20, 7:48 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Fauquier, Loudoun, Prince William, Spotsylvania and 6 more | 27 min |
| Jun 20, 7:49 PM EDT | Tornado Warning | LWX | Culpeper, Spotsylvania, Stafford | 26 min |
| Jun 20, 7:57 PM EDT | Severe Thunderstorm Warning | LWX | King George, Orange, Spotsylvania, Stafford, City of Fredericksburg | 33 min |
| Jun 20, 7:59 PM EDT | Flash Flood Warning | LWX | Loudoun | 4 hr |
| Jun 20, 4:12 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's, City of Baltimore | 33 min |
| Jun 20, 4:32 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 28 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2015Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.